Skip to content
My WebMD Sign In, Sign Up
IBS
avatar
jamesii posted:
Hi, Jim from Ark. here. I guess I am in a bit of an IBS flair. Things changed about a week ago. I was taking several meds for constipation, I don't need those right now. I think I saw a bit of blood this morning. I just recently had a colon scope. It showed diverticuli and a few hemmorhoids. No other problems.

I know FM sometimes accompanies IBS. I have both of those. They really got bad at the same time. So, I assume they are related.

Today I started boiling in my intestins and passing a lot of gas. last time I did that I wound up in ICU as I bled out. I bled so much they thought I would have a heart attack and hooked me up to a bank of monitors.


It seems that when I start the boiling and growling the blood soon starts to flow. I am hoping and praying that it is an intestinal virus causing the intestinal upset.

In the past I was taking Arthritis meds containing aspirin. That caused me to have a bleeding problem, they took me off those and the bleeding stopped. It has not happened in several years. I am taking Omega 3 fish oil capsules, they warn of possible bleeding. I don't know, just a bit worried.

Not sure what I want from this. Has anyone had a bleeding problem associated with the fish oil? Also, please pray for me as I am a bit concerned.

Jim
Reply
 
avatar
CORYSGIRL30 responded:
Hellooo, Jim from Ark.! So sorry it's that bad. I have IBS too, but it hasn't amounted to that. I'm assuming your regular doc knows about this...right...Take it easy, ok??
 
avatar
from1952 responded:
Oh Jim you have my prayers. I wound up in the hospital with bleeding from the rectum, but not the amount you are, and did. I take fiber pills every day (not the whole amount they recommend) and when I bleed, I start with clear (albeit flavorless) liquids. Eventually I get regular again. However, starting the fiber tablets I haven't had any problems. I take them at night just before bed. A point in their favor, right after my morning coffee I go. How's that for regular? :)

Anita in Tucson
 
avatar
fibroinsd responded:
Oh Jim, I will add you to my prayers...well, I will add this to the other stuff I have for you ! Maybe the extra stress lately with the DIL and son is causing all this.

I have been going through the same stuff without the bleeding. It sure isn't fun. Wish I could just get normal for awhile, not at the extremes. We did decide we had a little 24 hour flu here..but looks like I am still not quite back from it.

The bleeding is a problem, though. I hope you can get in to see the doc soon.

cece
 
avatar
pocotaz responded:
Hi Jim,

Have you let your doc. know about the bleeding? You mentioned you had a colonoscopy done alittle while ago--be careful and let the doc. know --they may want to check this out.

Hemroids can bleed if irrated --so it could be that-- watch what you eat having diverticuli-- i have them to and was told that because i have pain alot--to avoid anything that has seed in them--like pickles --popcorn ( i still eat that ) ect. as the seed can get caught in the diverticula pouches.

You need to find a way to keep your self regular as this just exaserbates the colon going back and forth from constipation and the runs. That is what cause these pouches --being constipated--

It makes parts of your colon weak and causes pouches to form which --if not careful-- can rupture and cause infection--end up in hospital on antibiotics--or worse --

So you want to be kind to your colon--o.k. Try to find a good regiman--don't use laxatives--not good for IBS--better to use stool softeners. That doesn't cramp your colon.

Hugs and hope things are o.k.--- Please let s know how you are doing o.k.

Hugs............Linda


Helpful Tips

Living Well with Fibromyalgia
Greetings! I have learned patience and a positive attitude is key to my pain management. I developed Fibromyalgia after a hysterectomy in ... More
Was this Helpful?
179 of 196 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.